HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Stochastic approximations to the Pitman-Yor process

Julyan Arbel 1 Pierpaolo de Blasi 2 Igor Prünster 3
1 MISTIS - Modelling and Inference of Complex and Structured Stochastic Systems
Inria Grenoble - Rhône-Alpes, Grenoble INP - Institut polytechnique de Grenoble - Grenoble Institute of Technology, LJK - Laboratoire Jean Kuntzmann
Abstract : In this paper we consider approximations to the popular Pitman-Yor process obtained by truncating the stick-breaking representation. The truncation is determined by a random stopping rule that achieves an almost sure control on the approximation error in total variation distance. We derive the asymptotic distribution of the random truncation point as the approximation error goes to zero in terms of a polynomially tilted positive stable random variable. The practical usefulness and effectiveness of this theoretical result is demonstrated by devising a sampling algorithm to approximate functionals of the-version of the Pitman-Yor process.
Complete list of metadata

Cited literature [35 references]  Display  Hide  Download

Contributor : Julyan Arbel Connect in order to contact the contributor
Submitted on : Tuesday, December 11, 2018 - 3:20:33 AM
Last modification on : Monday, February 7, 2022 - 4:06:04 PM
Long-term archiving on: : Tuesday, March 12, 2019 - 12:36:05 PM


Files produced by the author(s)




Julyan Arbel, Pierpaolo de Blasi, Igor Prünster. Stochastic approximations to the Pitman-Yor process. Bayesian Analysis, International Society for Bayesian Analysis, 2019, 14 (3), pp.753-771. ⟨10.1214/18-BA1127⟩. ⟨hal-01950654⟩



Record views


Files downloads